Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 44, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 20, 2022, 10:53 PM CDT for Barry County, McDonald County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2022, 10:53 PM CDT (03:53 UTC)
- Expired
- Apr 20, 2022, 11:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 625 m²/s²
- 0-3 km storm-relative helicity
- 600 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:09 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 20, 6:09 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
609 PM CDT Wed Apr 20 2022
Key Messages:
1. Wind Advisory today. Wind will weaken quickly tonight
2. Isolated severe storms still possible late this
afternoon/evening along boundary moving into eastern KS.
3. Much warmer conditions expected Thursday into the weekend.
4. Showers and storms this weekend. Heavy rainfall possible along
a slow moving cold front.
.SHORT TERM...(This evening through Thursday)
Issued at 151 PM CDT Wed Apr 20 2022
Gusty winds occurred today, but should gradually continue to
weaken this afternoon and especially this evening . Saw some
gusts earlier around 45 mph KSGF-KTBN-KVIH area. Will probably
keep the advisory for a bit longer, but may cancel early as
conditions warrant.
Showers/storms from earlier today have exited east but clouds
linger over the region.
Will monitor for strong/severe storm development over southeast
KS/far southwest MO as a narrow corridor of instability shifts
east into eastern KS over the next few hours w/low clouds expected
to clear. Moderate instability-Mlcape 1000-2000 j/kg is expected
to edge into far southeast KS/southwest MO 22z-02z. Convective
allowing short term model guidance has varied, but some do produce
some isolated convection if capping can weaken.
Instability/vertical shear/helicity support supercells, but risk
for severe weather is conditional based on storm development/coverage.
Front will weaken then shift southeast becoming a west-east
stationary over southern MO tonight into Thursday morning. Low
level 850mb convergence will continue overnight with continued
chances for convection and will have to watch overnight trends,
but in general will midlevel height rises during this time
coverage is expected to be minimal. Localized flooding could be a
concern if convection can maintain itself overnight, but it is
not expected to be widespread.
Low clouds/status will likely develop and linger into Thursday.
Thursday: Will see some continued degree of shower/tstm chances,
but overall an upper level ridge will be building over the central
CONUS as a strong shortwave moves into the CA coast late
Thursday. The frontal boundary over the area will begin to lift
back to the north as a warm front. Will have to watch for storm
development over KS late in the day and in the evening despite
height rises and potential capping issues. Eastward extent of that
convection may affect our western counties should it develop.
.LONG TERM...(Friday through Wednesday) Issued at 151 PM CDT Wed
Apr 20 2022
Friday: Looks very warm breezy with a capped warm sector as a
strong system moves out of the central Rockies into the Plains.
Could be the warmest day in the forecast with highs well up into
the 70s and into the lower 80s.
Weekend: As the strong storm moves northeast toward the
Dakotas a trailing cold front will move southeast into the
region. Upper troughing to our west with southwest flow aloft will
keep the sw-ne oriented boundary moving slowly through our area.
Gulf moisture will stream northward and will have to watch for
heavy rain potential with the slow moving front. Severe
chances/instability look minimal.
Monday-Wednesday: Back to cool weather as a Canadian ridge of high
pressure moves southeast into the Midwest. Could see some lows dip
down into the 30s for some of our area by the Tue-Wed time frame.
Temperatures moderate later in the week, but in general still at
or just below normal temperatures are expected (ECMWF ensemble
means).
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 607 PM CDT Wed Apr 20 2022
Isolated to scattered showers and thunderstorms may develop over
the next 1-3 hours as a shortwave and surface front move through
the area. Coverage is highly in question until/if we see some
initial development. Additional isolated to scattered showers and
storms will be possible late tonight into Thursday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 7 PM CDT this evening for MOZ055>058-066>071-
077>083-088>092-094.
KS...Wind Advisory until 7 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...TitusHazardous weather outlook, Apr 20, 8:20 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 820 PM CDT Wed Apr 20 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 820 PM CDT Wed Apr 20 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk DISCUSSION... For far southeast Kansas and the southwest corner of Missouri: Isolated strong to potentially severe storms will be possible into the early overnight hours. Storms will likely be limited in coverage if they occur at all. If storms can develop, they could produce large hail to the size quarters and damaging winds to 60 mph. Additional thunderstorms may also develop overnight along a stalled front with large hail and frequent lightning again possible. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Gusty winds up to 40 mph will also be possible Friday and Saturday over southeast Kansas and western Missouri. A cold front will move into the area this weekend into early next week and will bring additional showers and storms to the area along with the increasing potential for heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, Apr 20, 10:44 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
1044 PM CDT Wed Apr 20 2022
MOZ093-101-102-210415-
Barry MO-Newton MO-McDonald MO-
1044 PM CDT Wed Apr 20 2022
...A strong thunderstorm will impact portions of southeastern Newton,
northeastern McDonald and southwestern Barry Counties through 1115 PM
CDT...
At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Wheaton, or 12 miles northeast of Pineville,
moving east at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Neosho... Roaring River State Park...
Big Sugar Creek State Park... Cassville...
Anderson... Goodman...
Seligman... Exeter...
Wheaton... Butterfield...
Washburn... Stella...
Wayne... Powell...
Rocky Comfort... Ridgley...
This includes Interstate 49 between mile markers 5 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 9451 3682 9437 3675 9371 3650 9381
3650 9406
TIME...MOT...LOC 0343Z 290DEG 26KT 3671 9421
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:44 PM CDT | Special Weather Statement | SGF | Barry, McDonald | 31 min |
| Apr 20, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Apr 21, 12:23 AM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Apr 21, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 28 min |
| Apr 21, 4:19 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Apr 21, 4:52 AM CDT | Dense Fog Advisory | SGF | Barton, Benton, Camden, Cedar, Christian, Dade and 18 more | 5 hr |
| Apr 21, 7:33 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, Newton | 6 hr |
| Apr 21, 8:02 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 7 hr |
| Apr 21, 9:13 AM CDT | Areal Flood Warning | SGF | McDonald | 12 hr |
| Apr 21, 9:31 AM CDT | Areal Flood Warning | SGF | Barry | 12 hr |
| Apr 21, 10:07 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Apr 21, 12:31 PM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 21, 12:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 51 min |
| Apr 21, 1:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| Apr 21, 2:05 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 40 min |
| Apr 21, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 52 min |
| Apr 21, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 2:39 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 37 min |
| Apr 21, 2:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 42 min |
| Apr 21, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 45 min |
| Apr 21, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 51 min |
| Apr 21, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 46 min |
| Apr 21, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 46 min |
| Apr 21, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Apr 21, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 39 min |
| Apr 21, 4:53 PM CDT | Tornado Warning | SGF | Dallas, Greene, Polk | 37 min |
| Apr 21, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 50 min |
| Apr 21, 5:26 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Apr 21, 5:36 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Polk, Webster | 24 min |
| Apr 21, 5:58 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster, Wright | 47 min |
| Apr 21, 6:00 PM CDT | Special Weather Statement | SGF | Dallas | 30 min |
| Apr 21, 6:17 PM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Polk, Vernon | 6 hr |
| Apr 21, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 44 min |
| Apr 21, 1:57 PM CDT | Special Weather Statement | SGF | Bourbon | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.